MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM
Model Number EX071203CS
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported during deployment in proximal common iliac via bilateral groin, the stent was allegedly jumped into distal aorta.It was further reported that patient was scheduled for surgery to retrieve the stent.
 
Additional Manufacturer Narrative
Manufacturing review: the lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review showed that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: the physical catheter sample was returned for evaluation, however, an indication for a difficult deployment respectively a stent jumping could not be found.Images documenting the misplaced stent or movies documenting the stent jumping have not been provided.The alleged stent jumping could not be re produced which led to an inconclusive evaluation result.An indication for a process related issue could not be found.Based on the information available the investigation will be closed with inconclusive result.A definite root cause could not be identified.The reported application represents an off label use of the device.Labeling review: in reviewing the relevant ifu for this product the potential issue was found addressed.The ifu states: 'confirm that the introducer sheath is secure and will not move during deployment (.) to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment.Do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment.Initiate stent deployment by rotating the thumbwheel in the direction of the arrows while holding the handle in a fixed position (.) while maintaining a fixed handle position, rotate thumbwheel to obtain initial stent wall apposition of 1 cm minimum (.) while maintaining a fixed handle position, place your finger in front of the deployment slide and slide it from the distal to proximal end (.) deployment of the stent is complete when the proximal stent end apposes the vessel wall and the sheath radiopaque zone is proximal to the proximal end of the stent.' malposition was found mentioned as an adverse event that may occur.The ifu further states: 'the lifestent xl vascular stent system is intended to improve luminal diameter in the treatment of symptomatic de novo or restenotic lesions up to 240 mm in length in the native superficial femoral artery (sfa) and popliteal artery (.)'.
 
Event or Problem Description
It was reported that during deployment in the proximal common iliac via bilateral groin access, the stent allegedly jumped into the distal aorta.It was further reported that the patient was scheduled for surgery to retrieve the stent.

Brand Name
LIFESTENT BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8035515
Report Number9681442-2018-00192
Device Sequence Number1464189
Product Code FGE
UDI-Device Identifier04049519001319
UDI-Public(01)04049519001319
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2020
Device Model NumberEX071203CS
Device Catalogue NumberEX071203CS
Device Lot NumberANCS3097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;